Aa
Aa
A
A
A
Close
Avatar universal

Effexor Withdrawal is killing me.

I was at 225mg at the highest time, and my doctor put me on it when I gave up Paxil to "help with the Paxil W/D" which now makes no sense. Anyway, Effexor wasn't doing anything for me besides side effects. So I did a tapper formula I heard off.

For 2 weeks take 225mg every 2 days and 37.5 less on the third day.

Then for two weeks take 225 one day and 37.5 less the next.

Then stay on the lower does (187.5) for two weeks or more as needed and continue.

So I did this till finally I was done.

I have been Effexor free for 19 days. I have had mild physical symptoms.

Cold sweats
Nightmares
Body aches and pains

Though the thing that really went nuts on me was my depression, anger and frustration.

I have been suicidal, angry, crying, self hating.

So now I am wondering when will this pain stop? I have never been this bad, if I was this bad I would have killed myself long ago. It has to be the Effexor leaving my system right? I just need to know that there is a light at the end of the tunnel.

At the highest point I was taking 3 drugs; 3mg Clonazepam, 60mg Remeron and Effexor. I still felt horrible. So the only thing that make sense is to stop taking these meds tappering off them slowly.

7 Responses
Sort by: Helpful Oldest Newest
1620360 tn?1318904630
Have you been treated for your depression by a mental health professional? Have you discussed your withdrawal symptoms and these feelings of being suicidal and crying? I would urge you to get in with a therapist at your earliest opportunity.
Helpful - 0
784558 tn?1276007829
I'm currently on 75 mg of Effexor, been cutting back from 150 mg for about a month.So far thngs have gone well. Night sweats are nothing new, have come off other meds in past. Intention's to remain on 75 mg & to remain on that for as long as it's needed. Relapses are no joke, won't risk it. Things are fine at present ~ hope you feel much better soon. Suggest you have a chat with your health professional about the suicidal feelings.Not had those for a few years  now, get help. Best wishes,
Helpful - 0
1128565 tn?1316721143
Hi
Poor you, your dealing with coming off three lots of tablets no wonder you feel so bad, it's withdrawal all right and evil it is !
Your brain does not like sudden changes and it is dealing with coming off all three quickly
adrennaline goes awol and your brain has been switched off withdrawals are your body trying to recover. The anxiety and depression and suicidal thoughts are a symptom remember that and keep telling yourself that, effexor are evil tablets !! If you are off all meds take 5HTP it converts to seretonin of a day and melatonin of a night you could also take a beta blocker I take 40 mg's of propananol in the morning.
If you need any more advice and support contact me, remember you are only young and you can get through this get support off your family and try and explain to them.
Take care
Love
Lorraine xx
Helpful - 0
Avatar universal
I am on day 20 and feel a bit better, I hope this is a sign of recovery and not the eye of the storm. Thanks for the support. :)
Helpful - 0
1535467 tn?1342231670
Your doctor maybe able to prescribe something to ease the symptoms.. The clonezepam itself can cause some anxiety and depression during withdrawal, let alone the other drugs. Glad you are doing better though. I would stay away from the 5HTP though.. I had terrible side affects from taking it, might make things worse.

Good luck and God bless.
Helpful - 0
Avatar universal
I was on Remron for about a year and a half and it caused extreme weight gain for me. I stopped taking it the day i found out that's where all this weight was coming from. I've been off it about 2 months now and I have already lost 22lbs, thank god, because that was making me more depressed(if I had known that it did that i never would have started it in the 1st place). I am now on Efffexor 75 mg and I have only found that it makes me a little jittery in the a.m (I take it at night) and having trouble urinating. Which I assume is the Effexor because I didn't have this issue before i started it? I've only been on Effexor about ten days now so it has to be that med? I'm trying to find out if anyone else went through or is going through the same experience with Effexor as I am? After reading all these post abot Effexor withdrawls it now scares me! I've been through major withdrawls from pain meds and never ever want to feel that way again! I wouldn't wish that on my worse enemy(well maybe, LOL!). Good luck and feel better soon!!!
Helpful - 0
Avatar universal
I feel your pain , I am currently weening myself from , Lamictale , Serequel & Effexor , xanax, D-Amphetamine, Soma , & Ambien ....MY pcp , WILL NOT EXCEPT MY CALLS & i HAVE BEEN SOOO SICK NOW , FOR 7 WKS. , NEAUSEA , VOMMITING, DIZZY ...LOST 20 LBS. , I just cannot get the help i need , I called a new pcp & have an appt. in the morning , but want my chart & records , before hand , will i have a problem , getting them , from the jerk DR. that put me on everything , need advice please ...asap
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.